Alert archive / Washington / Special Weather Statements in 2021
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jun 13, 2021, 8:48 PM PDT for Stevens County, Washington. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 8:48 PM PDT (03:48 UTC)
- Expired
- Jun 13, 2021, 9:15 PM PDT
- In force
- 27 min
- Issued by
- NWS Spokane, WA
County Stevens County, WA
The radar
The Spokane radar (KOTX), 109 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
087 WWUS86 KOTX 140348 SPSOTX Special Weather Statement National Weather Service Spokane WA 848 PM PDT Sun Jun 13 2021 WAZ037-140415- Northeast Mountains WA- 848 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 848 PM PDT, Doppler radar was tracking a strong thunderstorm near Colville, or 48 miles northwest of Priest River, moving north at 60 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Colville, Northport, Marble, Orin and Arden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4843 11767 4845 11792 4899 11791 4898 11750 TIME...MOT...LOC 0348Z 188DEG 53KT 4859 11778 $$ JCLEV
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:58 PM PDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 3:58 PM PDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Spokane WA 358 PM PDT Sun Jun 13 2021 .SYNOPSIS... There will be an increasing chance for showers and thunderstorms through Tuesday, as system approaches and then moves through the region. A few storms could become strong, producing gusty winds and brief heavy rain. By Wednesday, the Inland Northwest should see a significant drying and warming trend, lasting at least to the end of the work week. The forecast by the weekend is somewhat uncertain with a small chance of showers or thunderstorms near the Canadian Border and perhaps a little cooling. && .DISCUSSION... Tonight through Monday: Another wave tracks over the region tonight bringing a fast moving plume of moisture and chance for more rain showers. Convective activity is likely to form across central/eastern Washington throughout the night. Areas in the path of formation include: eastern Cascades, Okanogan Valley and Highlands, northeastern mountains, and western upper Basin. There has been consistent model support for the needed lift, instability, and moisture for numerous elevated thunderstorms tonight and overnight. Most activity will be before midnight. Forecasted elevated CAPE of 500-1500 J/kg and mid-level lapse rates (7.0C*/kg+) will provide sufficient instability for scattered thunderstorms. Bulk shear values indicate a probable environment for stronger storms (for Eastern Washington standards) tonight, especially in the northern counties. Convective winds, possibly up to 40 mph, have been in numerous models with the strongest gusts in the upper western Basin and Waterville Plateau around 02-06Z. With PWAT values, > 1", this may be a very wet and windy system. However, it will be fast moving and therefore eliminating the threat for flash flooding. Small hail is possible, but the main threats will be strong winds and brief heavy rain. The chance of thunderstorms dwindles moving into tomorrow morning. There will be a brief break in rain during most of the day before the next round arrives in the evening. It will be cooler, but afternoon temperatures will be warm and in the upper 70s to 80s. JS Monday night thru Tuesday night: A potent shortwave with plentiful moisture is expected to bring thunderstorms, beneficial rain, and gusty winds. Late Monday night, a N-S oriented line of potentially heavy rain and some embedded thunderstorms with slightly gusty winds will transverse eastward through the area. This will continue into Eastern Washington and the Panhandle Tuesday morning. Thunderstorm chances will increase in the late morning and afternoon as the instability and moisture of the system meet additional lift from the terrain of the northern mountains and Idaho Panhandle. A smaller chance for showers and thunderstorms will be found over the Cascade crest and north- central WA and the Blue Mountains into the southern Panhandle. Then, precip chances taper off in the evening. Wind gusts in excess of 35 mph are also possible Tuesday afternoon. RC Wednesday through Sunday...Model solutions are in strong agreement that we will transition from the moist and unstable air mass associated with ttoday’s trough to a much drier regime associated with a low amplitude ridge. The biggest noticeable change will be a rapid desiccation of the atmosphere as precipitable water values plummet from over an inch today and Monday to a mere 0.30-0.40 inches by Wednesday with only subtle rises thereafter. This drying will eliminate any chance of precipitation at least through Friday with mostly clear to partly cloudy skies. The ridging will also result in a steady warming trend. Highs on Wednesday will start near the seasonal normals...which is generally in the 70s. The ridge will then begin to amplify with 850 mb temperatures rising anywhere from 5-9C with surface temperatures rising into the 80s on Thursday and into the mid 80s to mid 90s by Friday. What happens after that isn’t exactly certain as the model ensemble solutions continue to exhibit a significant degree of variability. Over 55 percent of the GFS ensembles are showing an upper level trough tracking through southern BC with an amplification of a strong ridge over the eastern Pacific. Meanwhile only around 30 percent of the Canadian and Euro ensembles exhibit this scenario and generally maintain the very warm ridge over the PacNW. Consequently, the temperature forecast is somewhat uncertain by then. The chances for precipitation are also uncertain. If the trough comes to fruition, we would see a chance of showers and thunderstorms for locations near the Canadian border, otherwise the dry weather would continue. From a fire weather standpoint, the renewed heat will also come with much lower relative humidity values, generally in the teens to lower 20s each afternoon. The good news is this doesn’t look like it will coincide with any winds of significance at this point. However if we can get some holdovers from the lightning threat for the next 48 hours, we might see something perk up later this week. fx && .AVIATION... 00Z TAFS: A moist weather front will bring rain and mountain obscurations to the Cascades over the next 24 hours. Thunderstorms and gusty winds may impact KEAT/KMWH roughly 03Z- 08Z. Spokane area TAF sites may also see impacts roughly 06Z-10Z. VFR conditions are expected to continue, except under thunderstorms where brief heavy rain could bring local marginal VFR visibilities. RC && .PRELIMINARY POINT TEMPS/POPS... Spokane 60 84 56 70 45 73 / 20 10 60 50 10 0 Coeur d'Alene 58 83 57 68 47 72 / 10 10 50 60 20 0 Pullman 57 81 52 68 43 71 / 10 10 50 50 20 0 Lewiston 65 91 63 76 51 80 / 10 10 50 50 20 0 Colville 55 87 52 73 42 76 / 30 20 60 60 30 0 Sandpoint 58 84 57 68 46 71 / 20 20 50 70 40 0 Kellogg 60 85 58 66 48 70 / 10 10 40 60 30 0 Moses Lake 62 83 57 78 47 80 / 30 10 30 20 0 0 Wenatchee 63 78 57 75 50 79 / 60 20 20 20 10 0 Omak 62 81 57 79 48 80 / 60 30 30 30 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 13, 4:48 AM PDT, 16 hours before
Hazardous Weather Outlook National Weather Service Spokane WA 448 AM PDT Sun Jun 13 2021 WAZ034-035-038-041>044-141200- Moses Lake Area-Upper Columbia Basin-Okanogan Highlands- Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley- Waterville Plateau- 448 AM PDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop Sunday evening over Central Washington. A few storms could become strong producing frequent lightning, wind gusts in excess of 40 mph, brief heavy rain, and possible hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. IDZ001>004-026-027-WAZ031>033-036-037-141200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains- 448 AM PDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms are possible over Eastern Washington and North Idaho Monday night into Tuesday. Some storms may become strong producing frequent lightning, gusty winds, brief heavy rain, and possible hail.
In the hours before
Special weather statement, Jun 13, 7:31 PM PDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Spokane WA 731 PM PDT Sun Jun 13 2021 WAZ037-038-140315- Northeast Mountains WA-Okanogan Highlands WA- 731 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 730 PM PDT, Doppler radar was tracking a strong thunderstorm 17 miles west of Chewelah, or 51 miles northwest of Spokane, moving north at 50 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Colville, Kettle Falls, Marcus, Cedonia, Gifford, Rice and Inchelium. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near any lakes or rivers, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4814 11800 4815 11819 4869 11823 4868 11788 TIME...MOT...LOC 0230Z 185DEG 42KT 4825 11810 JCLEV
Special weather statement, Jun 13, 7:50 PM PDT, 58 minutes before
Special Weather Statement National Weather Service Spokane WA 750 PM PDT Sun Jun 13 2021 WAZ041>044-140330- East Slopes Northern Cascades WA-Waterville Plateau WA- Wenatchee Area WA-Okanogan Valley WA- 750 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 749 PM PDT, Doppler radar was tracking a strong thunderstorm near Chelan, or 38 miles northeast of Wenatchee, moving north at 60 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Chelan, Brewster, Pateros, Malott, Azwell and Methow. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Lake Chelan, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4783 11993 4785 12008 4835 12002 4829 11957 TIME...MOT...LOC 0249Z 197DEG 53KT 4794 11999 JCLEV
Local storm report, Jun 13, 8:12 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
812 PM PDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 ENE EVANS 48.74N 117.93W
06/13/2021 E0.50 INCH STEVENS WA TRAINED SPOTTER
&&
RPSpecial weather statement, Jun 13, 8:29 PM PDT, 19 minutes before
Special Weather Statement National Weather Service Spokane WA 829 PM PDT Sun Jun 13 2021 WAZ041>044-140400- East Slopes Northern Cascades WA-Waterville Plateau WA- Wenatchee Area WA-Okanogan Valley WA- 829 PM PDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...EAST CENTRAL CHELAN AND SOUTH CENTRAL OKANOGAN COUNTIES UNTIL 900 PM PDT... At 829 PM PDT, Doppler radar was tracking a strong thunderstorm near Chelan, or 27 miles northeast of Wenatchee, moving northeast at 60 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chelan, Bridgeport, Brewster, Pateros, Chelan Falls, Stayman and Azwell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4765 11994 4771 12021 4825 11992 4807 11953 TIME...MOT...LOC 0329Z 210DEG 54KT 4777 12005 JCLEV
Special weather statement, Jun 13, 8:48 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Spokane WA 848 PM PDT Sun Jun 13 2021 WAZ037-140415- Northeast Mountains WA- 848 PM PDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 848 PM PDT, Doppler radar was tracking a strong thunderstorm near Colville, or 48 miles northwest of Priest River, moving north at 60 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Colville, Northport, Marble, Orin and Arden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4843 11767 4845 11792 4899 11791 4898 11750 TIME...MOT...LOC 0348Z 188DEG 53KT 4859 11778 JCLEV
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:31 PM PDT | Special Weather Statement | OTX | Stevens | 44 min |
| Jun 13, 7:45 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 30 min |
| Jun 13, 7:50 PM PDT | Special Weather Statement | OTX | Douglas | 40 min |
| Jun 13, 8:10 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas | 65 min |
| Jun 13, 8:29 PM PDT | Special Weather Statement | OTX | Douglas | 31 min |
| Jun 13, 9:00 PM PDT | Special Weather Statement | OTX | Okanogan | 30 min |
| Jun 13, 9:16 PM PDT | Special Weather Statement | OTX | Douglas | 29 min |
| Jun 13, 9:34 PM PDT | Special Weather Statement | OTX | Ferry | 41 min |
| Jun 13, 9:47 PM PDT | Special Weather Statement | OTX | Okanogan | 28 min |
| Jun 13, 10:13 PM PDT | Special Weather Statement | OTX | Ferry | 32 min |
| Jun 13, 10:38 PM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Jun 13, 11:15 PM PDT | Special Weather Statement | OTX | Okanogan | 30 min |
Nearby
Special Weather Statements in Washington, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.